Share Facebook
Crohn's Disease Forum » Treatment » Humira/Adalimumab » Remicade and Humira seem to induce a "sun rash." Anyone else experience this?


02-17-2012, 12:41 AM   #1
Miss Gypsy
 
Join Date: Jan 2012
Location: Washington, DC
Remicade and Humira seem to induce a "sun rash." Anyone else experience this?

So all my life, I've had a sensitivity to sunlight/UV rays. I used to get a bit of a sun rash each spring until I built up a tan, then I was good for the rest of the summer. Last year, about 11 months after starting Remicade I got a rash identical to my sun rash on my arms and hands, but it was in November when I was wearing long sleeves and working indoors. Doc took me off Remicade and switched me to Humira. The rash went away for a while, but has cropped up again after about 2 months of using Humira. It's really frustrating because Humira seems to have my Crohn's decently under control. Has anybody else out there gone through a similar experience? Were you able to treat the rash and stay on the drug? If you switched, did you find a drug that works and doesn't cause a rash? Any input here would be greatly welcomed. Thanks everyone!
__________________
Diagnosed April 2010, age 22
Previous Meds: Pentasa, Entocort, Remicade
Current Meds: Cipro and Flagyl

After 2 years, Humira has failed me - 2 abscesses in 2 months! Surgery sometime in November.
02-18-2012, 07:44 AM   #2
KayleighMeek
Forum Monitor
 
KayleighMeek's Avatar
 
Join Date: Dec 2010
Location: Southampton, United Kingdom

My Support Groups:
Hello,

When I was on humira I got a rash up my legs but I wouldn't say mine looked like a sun rash. My doctors left it for a little while but the rash started turning into bruises and large lumps so I was taken off. I am now on methotrexate which seems to be ok at the moment and I hope it stays that way all other meds I have tried didn't even last a year.
Hope you find out what's going on x
02-18-2012, 10:56 AM   #3
Mark63
Senior Member
 
Join Date: Feb 2011
Location: Harlow, United Kingdom
Hi,

Sorry to hear that you are having problems. I had issues with an itchy rash, mostly on my torso and upper arms. After trying antihistamines that were available over the counter, my GP suggested trying Fexofenadine. I found that this brought things under control quite quickly. After using it for a month or two, I was able to stop. I still have some other skin issues that may or may not be related to the Humira, nobody is sure, but if the itch comes back I just take the Fexofenadine for a week or two.

Mark
__________________
Diagnosed late 1980ís
Azathioprine & Infliximab not tolerated
Humira since Aug 2010, weekly since Jun 2011
12 EUAs, setons removed & fistulotomy Dec 2012
02-18-2012, 12:52 PM   #4
luvincookie2001
New Member
 
Join Date: Jan 2011
Location: greenwood, Nova Scotia
I was on remicade with no problems 7 yrs ago but went off when I got prgnant. Then just over a year ago started Humira. Well 9 mos in I started getting a rash across my back which then spread to my arms legs, torso, shoulders.. basically everywhere except my face. Then it also crept onto my scalp.. yippee. So now 5 months after the rash began I've been told I have developed psoriasis from taking Humira. Aparently it isn't as rare as the GI's are making it seem. Seems really weird though considering Humira is also used to treat psoriasis.. And nobody seems to be sure whether or not it will go away in the future if I do end up going off the Humira. For now I'm sticking with the Humira since it controls my crohns really well and try to treat the psoriasis separately.
Oh well, just keep an eye on the rash since my went through a lot of changes before looking clearly like psoriasis.
02-18-2012, 02:00 PM   #5
Miss Gypsy
 
Join Date: Jan 2012
Location: Washington, DC
Thanks everyone, I really appreciate you sharing. I am going to keep an eye on the rash and see what happens. Thanks Mark63 for letting me know about the Fexofenadine. I would really like it if I could take something to keep the rash under control and stay on the Humira since it is working better than anything else I've tried. Hopefully it's available here in the US.
02-21-2012, 11:10 PM   #6
TeresaPro
Member
 
TeresaPro's Avatar
 
Join Date: Nov 2011
Location: vancouver,b.c.

My Support Groups:
Yep on my face and arms... sucks cause i use to be a sun bunny. Alot of the sunscreen out there really hurt my face..so big hats and long sleeved shirts for me..( refuse to stay totally out of the sun, i have ( or will have as it is still winter here) a garden to tend to.
__________________
I'm not done (fever ray)
Reply

Crohn's Disease Forum » Treatment » Humira/Adalimumab » Remicade and Humira seem to induce a "sun rash." Anyone else experience this?
Thread Tools


All times are GMT -5. The time now is 02:41 PM.
Copyright 2006-2017 Crohnsforum.com